| Model Number |
CTX-A004 |
| Medical Device Problem Codes |
Break (1069); Failure to Advance (2524)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
02/03/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a meniscal root repair surgery, the 'novostitch pro meniscal repair system' was used and the first cartridge failed to pass the suture through the meniscus, but the second cartridge passed successfully.The patient returned to the clinic, the x-rays were checked and a small metal part, similar to the tip of the novostitch needle was noted to be in the meniscus.The procedure completed with no surgical delay using the same device.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Additional Manufacturer Narrative
Medical device problem code updated.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Our clinical investigation concluded: the patient impact beyond the reported device breakage and retained foreign body could not be definitively determined.Micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.No further clinical/medical assessment is warranted at this time.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).